EEWOWW is an online personal knowledge management tool. Click to find out more!
 
Updated in 2016/11/5 下午 10:31:53      Viewed: 312 times      (Journal Article)
Journal of critical care 30 (6): 1156-62 (2015)

Effects of ketanserin on microcirculatory alterations in septic shock: An open-label pilot study.

Namkje A R Vellinga , Gerke Veenstra , Claudia Scorcella , Matty Koopmans , Eric N van Roon , Can Ince , E Christiaan Boerma
ABSTRACT
Microcirculatory alterations in sepsis are associated with increased morbidity and mortality. These alterations occur despite macrohemodynamic resuscitation. Alternative pro-microcirculatory strategies, including vasodilatory drugs, have been suggested to improve capillary blood flow. Ketanserin, a serotonin receptor antagonist, is an attractive candidate because of its vasodilatory, antithrombotic, and anti-inflammatory effects.This is an open-label pilot study on the effect of ketanserin administration on microcirculatory alterations in septic shock, defined as microvascular flow index (MFI)≤2.5 after a strict macrohemodynamic resuscitation protocol. Sidestream dark-field imaging was applied to assess the microcirculation. A stepwise incremental dose regiment was applied until an MFI>2.9, the primary end point, was reached.Ten patients (Acute Physiology and Chronic Health Evaluation IV scores of 115 [100-136]) were included. Baseline MFI was 1.71 (1.31-2.32) and was significantly increasing to 2.96 (2.54-3.00; P=.021) during the ketanserin infusion. The total ketanserin dose was 0.09 (0.08-0.13) mg/kg per patient in 60 (30-60) minutes. In 3 patients (30%), the ketanserin infusion was discontinued due to refractory hypotension.An improvement in microcirculatory perfusion was observed during ketanserin administration in patients with septic shock after macrohemodynamic resuscitation. This finding needs further exploration in a placebo-controlled setting.
DOI: 10.1016/j.jcrc.2015.07.004      ISSN: 0883-9441